MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411UR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature: "endoscopic full-thickness resection versus endoscopic submucosal dissection in the treatment of colonic neoplastic lesions = 30 mm¿a single-center experience."    literature summary: the purpose of the analysis was to evaluate efficacy and safety of full-thickness resection (ftr) in the treatment of colorectal lesions = 30 mm by comparing prospectively followed ftr cohort to retrospective submucosal dissection (esd) cohort in the setting of single tertiary endoscopy center.Primary outcomes were technical success rate, r0 resection and curative resection rate, and complication rate.A total of 52 patients in ftr and 50 patients in esd group were treated between 2015 and 2018.Technical success rate was significantly higher in ftr group (92 vs.74%, p = 0.01) as well as r0 resection rate (85 vs.62%, p = 0.01) and curative resection rate (75 vs.56%, p = 0.01).Complications occurred more frequently in esd group (40 vs.13%, p = 0.002), mainly due to high incidence of electrocoagulation syndrome (24 vs.0%).Total procedure time was substantially shorter in ftr group (26.4 ± 11.0 min vs.Estimated 90¿240 min).Local residual neoplastic lesions were detected numerically more often in ftr group (12 vs.5%, p = 0.12).No patient died during follow-up.Compared to esd, ftr proved significantly higher technical success rate, higher r0 and curative resection rate, and shorter procedure time.In the ftr group, there were significantly less complications but higher incidence of local residual neoplasia.Further research including randomized trials is needed to compare both resection techniques.Perforation occurred in 1 case in the ftr and in 4 cases in the esd group.In both groups, there were 4 cases of delayed bleeding.In esd group, there were 20 cases of electrocoagulation syndrome while none in ftr group.Two cases of acute appendicitis following ftr of periappendicular lesions were treated conservatively.No patient died during this study and follow-up.Type of adverse events/number of patients ftr group: perforation - 1 patient.Delayed bleeding - 4 patients.Acute appendicitis - 2 patients.Esd group: perforation - 4 patients: delayed bleeding - 4 patients: coagulation syndrome - 12 patients.This article includes 8 reports: (b)(6) : kd-650u - esd only group adverse events.(b)(6) : kd-655u - esd only group adverse events.(b)(6) : fd-411ur - esd only group adverse events.(b)(6) : hx-110ur - esd only group adverse events.(b)(6) : hx-201yr-135 - esd only group adverse events.(b)(6) : d-201-14304 - esd only group adverse events.(b)(6) : cf-h180al - for all adverse events.(b)(6) : cf-hq190l - for all adverse events.This report is 3 of 8 for: (b)(6) : fd-411ur - esd only group adverse events.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14856860
Report Number8010047-2022-11052
Device Sequence Number5309865
Product Code KNS
UDI-Device Identifier04953170251542
UDI-Public04953170251542
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-411UR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK LOT: HX-110UR OR HX-201YR-135; UNK LOT: KD-650U OR KD-655U; UNK SERIAL: (B)(6)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown